Localized radial roll patterns in higher space dimensions

Jason J. Bramburger, Dylan Altschuler, Chloe I. Avery, Tharathep Sangsawang, Margaret Beck, Paul Carter, Bjorn Sandstede

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Localized roll patterns are structures that exhibit a spatially periodic profile in their center. When following such patterns in a system parameter in one space dimension, the length of the spatial interval over which these patterns resemble a periodic profile stays either bounded, in which case branches form closed bounded curves (\isolas"), or the length increases to infinity so that branches are unbounded in function space (\snaking"). In two space dimensions, numerical computations show that branches of localized rolls exhibit a more complicated structure in which both isolas and snaking occur. In this paper, we analyze the structure of branches of localized radial roll solutions in dimension 1+", with 0 < " ϵ 1, through a perturbation analysis. Our analysis sheds light on some of the features visible in the planar case.

Original languageEnglish (US)
Pages (from-to)1420-1453
Number of pages34
JournalSIAM Journal on Applied Dynamical Systems
Volume18
Issue number3
DOIs
StatePublished - Jan 1 2019
Externally publishedYes

Keywords

  • Localized pattern
  • Singular perturbation
  • Snaking bifurcation
  • Swift-Hohenberg equation

Fingerprint Dive into the research topics of 'Localized radial roll patterns in higher space dimensions'. Together they form a unique fingerprint.

  • Cite this

    Bramburger, J. J., Altschuler, D., Avery, C. I., Sangsawang, T., Beck, M., Carter, P., & Sandstede, B. (2019). Localized radial roll patterns in higher space dimensions. SIAM Journal on Applied Dynamical Systems, 18(3), 1420-1453. https://doi.org/10.1137/18M1218728